Jump to content

AmyLGeek Back to the real world


AmyLGeek

Recommended Posts

I started taking prozac in January 2006. It did help me with my mental instability however it made me numb and tired all them time. This went on for 6 years. I just muddled through life without much joy and without much energy. I moved out of my house and separated with my husband in fall 2011. I decided to quit the prozac and see if my energy would come back. So in January 2012, I started weaning myself from the drug. I bought my last 90 day supply.

 

 

I was taking 20mg of the medication daily so I started by deleting the dose every 3rd day. I did this for 3 weeks. Then it was every 2nd day...for 3 weeks...every other day...3 weeks. I continued this pattern until I was only taking a pill a week. I still had no symptoms. I quit the drug completely by the end of May.

 

The first symptom I noticed is that I cried over old wounds. People who died years ago...the though of them had me in tears again. I was talking to a friend about a neighbor from my childhood (made a big impression on me) I could not even complete my story as I was sobbing about his death 15 years ago!

 

I also notice that my temper is flaring. People who I perceive as ignorant or rude are at the top of my list. I have lost my temper at work, lucky for me, my boss is aware that I am coming off this drug and he is being supportive.

 

On a positive note, my energy is back. I am no longer sleeping so much. And my lack of interest is gone. I have begun to experience boredom whereas before I was just go to bed and sleep my numb life away.

 

The symptom I am the most concerned about is what I would consider to be dread. I have this regret about things in the past that cause me to feel I have wasted a bunch of my life. I regret not being there for my kids. I feel sad about aging and the aging of my parents...again regrets about not participating because of my mental illness.

 

I am not suicidal. So please nobody worry about that. My goal is to find happiness and stability without the medication. I want to participate in life. My husband tells me to obsess about living and not about dying. I am trying to do that.

20mg daily Prozac 2006 - 2011

January 2012 in 3 week intervals

Skip pill every 4th day

Skip pill every 3rd day

Skip pill every 2nd day

Skip pill every other

Take pill every 2nd day

Take pill every 3rd day

Take pill every 4th day

Take pill once per week

End of May 2012 Quit.

Link to comment

Hi Amy

 

So sorry to hear you are suffering.

I was suffering too, when I found this site.

I am now stable after taking advice from caring and knowledgable people on this site.

 

I think if you reinstate a little Prozac it will help the way you are feeling. I don't doubt that you are suffering from WD symptoms as you have come of way to quickly

 

Someone will be along shortly to advise you

 

Welcome to the site Amy!

You have come to the right place for support!

 

Wishing you relief soon

 

Debbie x

17 years on seroxat/paxil CT off - thought I was dying luckily found this site. 21st May 2012 12mg seroxat

Stable - Tapered Diazepam slowish.1st June 10mg Seroxat

2nd June 1mg Diazepam.15th June 9mg seroxat

2nd July Changed to 2.5[ml liquid diazepam]2mg=5ml. 16th July 2ml Liquid Diazepam

2nd August 8mg/4ml Seroxat/Paxil 2nd August 1.5 ml Diazepam

18th Aug 2012 1ml Diazepam 1st - 5th Sept 0.5

Diazepam Free!

13th Oct 7mg/3.5ml seroxat - 26 Jan 2013 3.25ml/6.5mg-Mar 3ml-April 2.7ml-May 2.5ml

01/07/14 very slow taper over the last year now on 0.5 ml of liquid Seroxat ......November 14 Seroat Free!!!!!!!

Link to comment

Amy,

ALL of what you describe has been my experience also - crying uncontrollably over things in the past, wanting to recapture and make up for lost time, etc. Your emotions were put in a deep freeze for those years and they are coming to the surface now. It's very disconcerting but very "normal" for what our brains have gone through.

Here's one discussion:

http://survivingantidepressants.org/index.php?/topic/2319-urgency-to-reclaim-lifemake-up-for-lost-time/page__fromsearch__

It sounds like your husband is supportive and pointing you in a good direction - forward!

 

More detailed advice will be offered shortly.

 

Welcome to the group.

Pristiq tapered over 8 months ending Spring 2011 after 18 years of polydrugging that began w/Zoloft for fatigue/general malaise (not mood). CURRENT: 1mg Klonopin qhs (SSRI bruxism), 75mg trazodone qhs, various hormonesLitigation for 11 years for Work-related injury, settled 2004. Involuntary medical retirement in 2001 (age 39). 2012 - brain MRI showing diffuse, chronic cerebrovascular damage/demyelination possibly vasculitis/cerebritis. Dx w/autoimmune polyendocrine failure.<p>2013 - Dx w/CNS Sjogren's Lupus (FANA antibodies first appeared in 1997 but missed by doc).

Link to comment
  • Administrator

Hi, Amy, welcome.

 

On one hand, you may be re-experiencing what it's like to have feelings after being anesthetized by Prozac for so long.

 

On the other hand, you might have some subtle withdrawal symptoms that showed up after the last Prozac was finally out of your system. I'm concerned about the irritability and sense of dread.

 

What you might do is take a very small amount of Prozac, such as 1mg-2mg and see if those symptoms go away. Stay on it for maybe a month, then taper very, very slowly. You can use liquid Prozac to do this. See http://survivingantidepressants.org/index.php?/topic/759-tips-for-tapering-off-prozac-fluoxetine/

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy